Tornadoes · United States · Colorado · 2004
F0 tornado, Bennett, Colorado, June 15, 2004
This F0 tornado ran 0.1 miles across Adams County on June 15, 2004, touching down at 3:50 PM MDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- June 15, 2004
- Touchdown
- 3:50 PM MDT (21:50 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Adams County
- Touchdown point
- 39.950, -104.170
- Lift-off point
- 39.950, -104.170
- Record number
- 1224
What the Weather Service recorded
A small tornado touched down but did no damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
17 minutes of warning. NWS BOU issued a tornado warning for this county at 21:33 UTC, 17 minutes before the tornado touched down, in force until 22:15 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:33 UTC | 22:15 UTC | Tornado Warning | BOU |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 19:45 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at Jun 15, 2:20 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 15, 2:20 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT TUE JUN 15 2004 .SHORT TERM DISCUSSION...THINGS ARE COMING TOGETHER FOR A SIGNIFICANT PRECIPITATION EVENT OVER THE NORTHEAST PLAINS OF COLORADO...AS WELL AS SEVERE WEATHER. CURRENT ANALYSIS SHOWS A WELL DEFINED BOUNDARY EXTENDING FROM MONUMENT HILL NORTHEASTWARD TO NEAR FORT MORGAN AND STERLING. EXPECT CONVECTION TO EXPLODE SOON ALONG THIS BOUNDARY AS WE REACH CONVECTIVE TEMPERATURE AND ARE ABLE TO RELEASE THE CAPES OVER 3000 J/KG ALONG AND EAST OF THE BOUNDARY. FARTHER WEST...THERE IS STILL SOME POTENTIAL FOR SEVERE AS CAPES ARE NEAR 1000 J/KG AND BOUNDARY MAY GET ENOUGH OF A PUSH FROM DEVELOPING CONVECTION TO BRING IT BACK TO THE FOOTHILLS. WILL MAINTAIN THE SCATTERED POPS ALONG THE FRONT RANGE AND HAVE ALREADY BOOSTED THEM TO LIKELY FARTHER EAST WHERE MCS INITIATION SHOULD TAKE PLACE. WEAK WAVE CURRENTLY MOVING NORTHWARD OUT OF NEW MEXICO SHOULD ALSO HELP GENERATE MORE WIDESPREAD PRECIP. COLD FRONT WILL PUSH IN AFTER MIDNIGHT AND WITH AMPLE LOW LEVEL MOISTURE WIDESPREAD STRATUS EXPECTED TO DEVELOP. WILL MAINTAIN SOME SMALL POPS INTO WEDNESDAY MORNING WITH WEAK UPSLOPE COMPONENT. BY WEDNESDAY AFTERNOON...EXPECT ANOTHER ROUND OF CONVECTION BUT THIS TIME MOST OF IT WILL BE CONFINED TO THE MOUNTAINS WHERE THE AIRMASS IS UNSTABLE ENOUGH. A COUPLE STORMS MAY DRIFT OFF THE FOOTHILLS INTO THE I-25 CORRIDOR BUT OTHERWISE THE PLAINS ARE FAR TOO STABLE TO SUPPORT THUNDER. WILL PLAY TEMPS MUCH COLDER WITH STRATUS AND CLOSE TO ETA GUIDANCE. .LONG TERM DISCUSSION...MODELS ARE STILL SHOWING STRONG RIDGING ALONG THE WEST COAST AND TROFING OVER THE CENTRAL U.S. THROUGH THE EXTENDED PERIOD. 500-300 MB FLOW OVER THE AREA REMAINS PRETTY MUCH ZONAL THROUGH SUNDAY THEN BECOMES NWLY AS A RIDGE BEGINS BUILDING OVER THE SRN ROCKIES. THE GFS IS NO LONGER DIGGING THE UPR TROF AS FAR SOUTH AS IT DID YESTERDAY. MODELS ALSO DELAYING THE ARRIVAL OF A LATE WEEK COLD FRONT IN NERN COLORADO. A STRONG COLD FRONT WAS PROGGED TO BACKDOOR INTO NERN COLORADO AROUND 12Z/FRIDAY. NOW LATEST ETA/AVN SHOW ITS ARRIVAL NOT UNTIL LATE FRIDAY AFTERNOON OR EARLY EVENING. ETA/AVN ALSO NO LONGER SHOWING DOWNSLOPE WARMING AND DRYING ON THURSDAY...INSTEAD THEY KEEP THE PLAINS UNSEASONABLY COOL AND MOIST WITH PERSISTENT UPSLOPE FLOW ALBEIT SHALLOW THROUGH MUCH OF THE DAY THURSDAY. THUS CONDITIONS NOW LOOK TOO STABLE FOR CONVECTIVE INITIATION EAST OF THE MTNS. ON THE OVERHAND...THE ELEVATED HEAT SOURCE OF THE MTNS AND FOOTHILLS SHOULD SEE AT LEAST ISOLATED AFTERNOON AND EARLY EVENING T-STORMS THURSDAY WITH A 850-700MB THETA-E RIDGE UP AGAINST THE FRONT RANGE. FRIDAY...ETA SHOWS S/SWLY FLOW FLUSHING THE COOL/MOIST AIR ON THE PLAINS EAST ON THE AREA IN THE MORNING...THEN PRESSURE FALLS ALONG THE FRONT RANGE TURN WINDS AROUND TO NELY IN THE AFTERNOON. ETA SHOWS CAPE VALUES IN THE 1200-1800 J/KG RANGE AND BOUNDARY LYR HELICITY VALUES IN THE 200-300 RANGE WITH 700-600MB 30-35KT W/SWLYS AND 20KT SELYS AT THE SFC. FRIDAY AFTERNOON AND NOT THURSDAY LOOKS TO BE THE NEXT SVR WX THREAT FOR THE PLAINS. COULD SEE ISOLATED SVR T-STORMS UP ALONG THE FRONT RANGE WITH A DENVER CYCLONE IN PLACE. SATURDAY-TUESDAY...AVN SHOWS A REINFORCING SURGE OF COOL/MOIST AIR EAST OF THE MTNS ON SATURDAY AS A COLD CORE 1023MB SFC HIGH SLIDES SEWRD OUT OF MONTANA. MOS GUIDANCE MAX TEMPS IN THE LOWER 70S ON THE PLAINS SATURDAY MAY BE TOO WARM SHOULD UPSLOPE CLOUDINESS BE GREATER AND THE SFC HIGH BE STRONGER THAN EXPECTED. MAY NOT SEE HIGH PLAINS TEMPS CLIMBING ABOVE THE LOWER 60S. AGAIN...AIRMASS ON THE PLAINS WILL PROBABLY BE TOO COOL AND STABLE FOR T-STORM FORMATION BUT SCATTERED LIGHT STRATIFORM PRECIP A GOOD BET. SUNDAY...SEE ONLY SLIGHT WARMING WITH COOL HIGH PRESSURE AIR HANGING AROUND...BUT LESS CLOUD COVER. 10 PCT POPS ALREADY IN THE FCST FOR SUNDAY AFTERNOON AND EVENING MAY BE TOO HIGH...BUT WILL LEAVE POPS ALONE. MONDAY... GFS HINTS AT ANOTHER WEAK SURGE OF COOL HIGH PRES AIR AND LOW LEVEL UPSLOPE FLOW. THOUGH UPSLOPE WILL BE SHALLOW/WEAK...WILL KEEP A SLIGHT CHANCE OF T-SHOWERS IN FOR MONDAY. TUESDAY LOOKS DRY AND WARMER WITH UPR RIDGE BUILDING OVER THE SRN ROCKIES. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. BARJENBRUCH/BAKER
Hazardous weather outlook, Jun 15, 2:37 PM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 237 PM MDT TUE JUN 15 2004 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 237 PM MDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL OCCUR ACROSS THE NORTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING. MOISTURE AND INSTABILITY HAVE INCREASED SIGNIFICANTLY ACROSS THE NORTHEAST PLAINS OF COLORADO THIS AFTERNOON. SCATTERED THUNDERSTORMS WERE QUICKLY DEVELOPING AND HAVE ALREADY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT AN ISOLATED SHORT LIVED TORNADO IS ALSO POSSIBLE ALONG A BOUNDARY FROM DOUGLAS COUNTY NORTHEASTWARD TOWARD FORT MORGAN AND STERLING. HEAVY RAINFALL AND FLASH FLOODING MAY ALSO ACCOMPANY THE STRONGER STORMS. AT THIS TIME...THE HIGHEST THREAT OF SEVERE THUNDERSTORMS IS ALONG AND EAST OF A LINE FROM GREELEY TO DENVER INTERNATIONAL AIRPORT TO CASTLE ROCK. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT FARTHER WEST INCLUDING THE I-25 URBAN CORRIDOR FROM DENVER TO FORT COLLINS. IN THE MOUNTAINS...THUNDERSTORM COVERAGE WILL BE LESS WIDESPREAD AND RAINFALL AMOUNTS WILL BE LIGHTER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSEASONABLY COOL AND STABLE CONDITIONS SHOULD HINDER THE FORMATION OF THUNDERSTORMS ON THE PLAINS WEDNESDAY THROUGH MONDAY. HOWEVER ENOUGH MOISTURE WILL BE AVAILABLE FOR AT LEAST A SLIGHT CHANCE OF SHOWERS EACH DAY. IN THE MOUNTAINS AND FOOTHILLS...EXPECTED ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WHERE THE ATMOSPHERE SHOULD REMAIN RELATIVELY WARM AND UNSTABLE. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREAT FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY OCCURRED. BARJENBRUCH/BAKER
In the hours before
Local storm report, Jun 15, 2:58 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
258 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0254 PM TORNADO 8 N ELIZABETH 39.48N 104.60W
06/15/2004 ELBERT CO TRAINED SPOTTER
TWO FUNNELS WITH BRIEF TOUHDOWN
0239 PM TORNADO 2 S CASTLE ROCK 39.35N 104.85W
06/15/2004 DOUGLAS CO LAW ENFORCEMENT
ROOF BLOWN OFF HOUSE.
&&
KTFLocal storm report, Jun 15, 3:32 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
332 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 2 W KIOWA 39.35N 104.50W
06/15/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0254 PM TORNADO 8 N ELIZABETH 39.48N 104.60W
06/15/2004 ELBERT CO TRAINED SPOTTER
TWO FUNNELS WITH BRIEF TOUHDOWN
0239 PM TORNADO 2 S CASTLE ROCK 39.35N 104.85W
06/15/2004 DOUGLAS CO LAW ENFORCEMENT
ROOF BLOWN OFF MACHINE SHOP.
&&
KTFThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDNR), 12:00Z
9.8 hours before the tornado, 81 km from the path. June 15, 2004.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -474 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
Denver, CO (KDNR), 00:00Z
2.2 hours after it, 81 km from the path. June 16, 2004.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -79229 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2937 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 8.1 K/km
The surface observations
Denver Intnl Airport (DEN), 44 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:53 UTC | 82 | 42 | 70° 5 kt | 1015.6 | ||
| 20:53 UTC | 81 | 41 | 0° 0 kt | 1014.2 | ||
| 21:53 UTC | 78.8 | 41 | 180° 8 kt | 1014.2 | ||
| 22:53 UTC | 73 | 44 | 150° 17 kt | 1013.5 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Denver radar (KFTG), 37 km away, was scanning. The volume nearest the touchdown began at 21:47 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:54 UTC | TORNADO 1 | 11 Nne Elizabeth | Elbert, CO | ROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY. |
| 20:54 UTC | TORNADO 1 | 11 Nne Elizabeth | Elbert, CO | ROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY. |
| 20:54 UTC | TORNADO 1 | 11 Nne Elizabeth | Elbert, CO | ROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY. |
| 20:54 UTC | TORNADO 1 | 11 Nne Elizabeth | Elbert, CO | ROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY. |
| 20:54 UTC | TORNADO 1 | 11 Nne Elizabeth | Elbert, CO | ROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY. |
| 20:54 UTC | TORNADO 1 | 11 Nne Elizabeth | Elbert, CO | ROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY. |
| 21:35 UTC | TORNADO | 2 E Strasburg | Arapahoe, CO | NO DAMAGE REPORTED |
| 21:35 UTC | TORNADO | 2 E Strasburg | Arapahoe, CO | NO DAMAGE REPORTED |
| 21:35 UTC | TORNADO | 2 E Strasburg | Arapahoe, CO | NO DAMAGE REPORTED |
| 21:35 UTC | TORNADO | 2 E Strasburg | Arapahoe, CO | NO DAMAGE REPORTED |
| 21:35 UTC | TORNADO | 2 E Strasburg | Arapahoe, CO | NO DAMAGE REPORTED |
| 21:35 UTC | TORNADO | 2 E Strasburg | Arapahoe, CO | NO DAMAGE REPORTED |
| 21:35 UTC | TORNADO | 2 E Strasburg | Arapahoe, CO | NO DAMAGE REPORTED |
| 21:35 UTC | TORNADO | 2 E Strasburg | Arapahoe, CO | NO DAMAGE REPORTED |
| 21:38 UTC | TORNADO | 2 Ene Strasburg | Adams, CO | NO DAMAGE REPORTED. |
| 21:38 UTC | TORNADO | 2 Ene Strasburg | Adams, CO | NO DAMAGE REPORTED. |
| 21:38 UTC | TORNADO | 2 Ene Strasburg | Adams, CO | NO DAMAGE REPORTED. |
| 21:38 UTC | TORNADO | 2 Ene Strasburg | Adams, CO | NO DAMAGE REPORTED. |
| 21:38 UTC | TORNADO | 2 Ene Strasburg | Adams, CO | NO DAMAGE REPORTED. |
| 21:38 UTC | TORNADO | 2 Ene Strasburg | Adams, CO | NO DAMAGE REPORTED. |
| 21:38 UTC | TORNADO | 2 Ene Strasburg | Adams, CO | NO DAMAGE REPORTED. |
| 21:38 UTC | TORNADO | 2 Ene Strasburg | Adams, CO | NO DAMAGE REPORTED. |
| 21:50 UTC | TORNADO | 1 W Leader | Adams, CO | NO DAMAGE REPORTED. |
| 21:50 UTC | TORNADO | 1 W Leader | Adams, CO | NO DAMAGE REPORTED. |
| 21:50 UTC | TORNADO | 1 W Leader | Adams, CO | NO DAMAGE REPORTED. |
| 21:50 UTC | TORNADO | 1 W Leader | Adams, CO | NO DAMAGE REPORTED. |
| 21:50 UTC | TORNADO | 1 W Leader | Adams, CO | NO DAMAGE REPORTED. |
| 21:50 UTC | TORNADO | 1 W Leader | Adams, CO | NO DAMAGE REPORTED. |
| 21:50 UTC | TORNADO | 1 W Leader | Adams, CO | NO DAMAGE REPORTED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2004 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are
The other tornadoes of June 15, 2004
14 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 15 | 8:21 AM EDT | F0 | Beaufort, SC | 0.1 | 50 | |||
| June 15 | 2:39 PM MDT | F0 | Douglas, CO | 0.2 | 75 | |||
| June 15 | 2:40 PM MDT | F0 | Douglas, CO | 0.1 | 50 | |||
| June 15 | 2:54 PM MDT | F1 | Elbert, CO | 0.5 | 75 | |||
| June 15 | 3:35 PM MDT | F0 | Adams, CO | 0.2 | 50 | |||
| June 15 | 4:11 PM MDT | F0 | Fremont, CO | 1.0 | 75 | $1,000 | ||
| June 15 | 5:05 PM MDT | F0 | Baca, CO | 1.0 | 75 | |||
| June 15 | 6:17 PM CDT | F0 | Cimarron, OK | 0.3 | 50 | $10,000 | ||
| June 15 | 5:32 PM MDT | F0 | Baca, CO | 0.5 | 75 | |||
| June 15 | 6:04 PM MDT | F0 | Lincoln, CO | 0.1 | 50 | |||
| June 15 | 6:45 PM MDT | F0 | Phillips, CO | 0.1 | 50 | |||
| June 15 | 7:06 PM MDT | F0 | Greeley, KS | 0.5 | 50 | |||
| June 15 | 7:30 PM MDT | F0 | Greeley, KS | 0.2 | 50 | |||
| June 15 | 8:20 PM MDT | F0 | Cheyenne, CO | 1.0 | 75 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.